Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 11, 2016, 2:21 PM MST for 19 counties in North Dakota. It took effect at Dec 11, 2016, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 2:21 PM MST (21:21 UTC)
- In effect from
- Dec 11, 2016, 5:00 PM MST
- Expired
- Dec 12, 2016, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS43 KBIS 112121 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... .WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW ZERO ACROSS NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING THROUGH MONDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-021>023-025-120530- /O.NEW.KBIS.WC.Y.0011.161212T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON 321 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
6 follow-up statements
398 WWUS43 KBIS 120004 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 604 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY NORTHWEST AND NORTH CENTRAL NORTH DAKOTA... .WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW ZERO ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS EVENING THROUGH MONDAY MORNING. A COLD FRONT WILL THEN MOVE INTO THE AREA LATE TONIGHT INTO MONDAY MORNING WITH FRIGID WIND CHILLS SPREADING INTO PORTIONS OF SOUTHWEST NORTH DAKOTA. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ017>020-031>033-120815- /O.EXB.KBIS.WC.Y.0011.161212T0600Z-161212T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON 604 PM CST SUN DEC 11 2016 /504 PM MST SUN DEC 11 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT CST THIS EVENING AND NOON CST MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001>005-009>013-021>023-025-120815- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON 604 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
380 WWUS43 KBIS 120330 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA... .WIND CHILL VALUES ARE EXPECTED TO FALL TO AS LOW AS 35 BELOW ZERO ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS EVENING THROUGH MONDAY MORNING. A COLD FRONT WILL THEN MOVE INTO THE AREA LATE TONIGHT INTO MONDAY MORNING WITH FRIGID WIND CHILLS SPREADING INTO PORTIONS OF SOUTHWEST NORTH DAKOTA. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-021>023-025-121130- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON 930 PM CST SUN DEC 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO THIS EVENING THROUGH MONDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>020-031>033-121130- /O.CON.KBIS.WC.Y.0011.161212T0600Z-161212T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON 930 PM CST SUN DEC 11 2016 /830 PM MST SUN DEC 11 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT CST THIS EVENING AND NOON CST MONDAY... WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
465 WWUS43 KBIS 120729 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 129 AM CST MON DEC 12 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH OF WESTERN AND NORTHERN NORTH DAKOTA... .WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS NORTHWEST...NORTH CENTRAL...AND IN PORTIONS OF SOUTHWEST NORTH DAKOTA THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-021>023-025-121530- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON 129 AM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO THROUGH MONDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>020-031>033-121530- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON 129 AM CST MON DEC 12 2016 /1229 AM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO THROUGH NOON CST MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
520 WWUS43 KBIS 121003 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CST MON DEC 12 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH OF WESTERN AND NORTHERN NORTH DAKOTA... .WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS NORTH CENTRAL...NORTHWEST...AND INTO PORTIONS OF SOUTHWEST NORTH DAKOTA THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-021>023-025-121800- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON 403 AM CST MON DEC 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO 35 BELOW ZERO THROUGH MONDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>020-031>033-121800- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...HALLIDAY... BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON 403 AM CST MON DEC 12 2016 /303 AM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO 30 BELOW ZERO THROUGH NOON CST MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM CST MONDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
596 WWUS43 KBIS 121602 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1002 AM CST MON DEC 12 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST MONDAY OVER MUCH OF WESTERN AND NORTHERN NORTH DAKOTA... .WIND CHILL VALUES AS LOW AS 35 BELOW ZERO CAN BE EXPECTED ACROSS NORTH CENTRAL...NORTHWEST...AND INTO PORTIONS OF SOUTHWEST NORTH DAKOTA THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>033-121800- /O.CON.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON 1002 AM CST MON DEC 12 2016 /902 AM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL NOON...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 11 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
787 WWUS43 KBIS 121805 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1205 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY HAS EXPIRED... .WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ001>005-009>013-017>023-025-031>033-121915- /O.EXP.KBIS.WC.Y.0011.000000T0000Z-161212T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON 1205 PM CST MON DEC 12 2016 /1105 AM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES OVER MOST AREAS HAVE RISEN ABOVE THE ADVISORY CRITERIA. ALTHOUGH SOME LOCALES MAY STILL SEE WIND CHILL VALUES AROUND 25 BELOW ZERO THIS AFTERNOON...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 11:17 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 11, 11:17 AM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1217 PM CST Sun Dec 11 2016 .UPDATE... Issued at 1215 PM CST Sun Dec 11 2016 Light snow continued at Jamestown at noon, but latest radar loops indicate the back edge of the light snow area should be out of the James River Valley within the next couple of hours. This is consistent with the previous forecast and forecast is on track in this regard. Temperatures in the northwest have been slow to rise, with the surface arctic high axis extending from southern Manitoba southwestward across northwestern ND and into eastern MT. Have lowered the expected high temperatures today across the far northwest and far north central - with highs just below zero. Otherwise the current forecast is on track for today. UPDATE Issued at 930 AM CST Sun Dec 11 2016 Light snow has ended and skies are clearing across western North Dakota. Expect snow to end with decreasing clouds central late morning into early this afternoon, with clouds and a little light snow holding on over the James River valley into mid afternoon. Snowfall reports were mainly in the 2-4 inch range across western and central ND this morning. For the morning update, made some minor updates to sky cover and PoPs based on latest radar trends. UPDATE Issued at 646 AM CST Sun Dec 11 2016 Light snow continues to shift eastward and diminish in intensity as the mid-level trough axis and 700 to 500 mb lows are moving into north central ND. Only minor adjustments were made with this update to accommodate recent trends in observational data and rapid-refresh guidance. Early snowfall reports from last night include 2.9 inches at the NWS office in Bismarck and 4 inches in Ellendale. && .SHORT TERM...(Today and tonight) Issued at 334 AM CST Sun Dec 11 2016 Snow will continue ending from west to east through this morning, leaving relatively quiet, but continued cold weather in its wake. As of 09 UTC, a well-defined back edge of moderate intensity snow is crossing the Highway 83 corridor. Recent RAP and HRRR model simulations have been well-assimilating current trends and show a continued eastward progression of the snowfall as the middle- and upper-level low in northeastern MT continues its movement east. A very deep dendritic growth zone is present in south central ND per RAP analysis soundings, with a depth over 11 thousand feet at both Bismarck and Jamestown. We had an astounding 75 to 1 observed snow to liquid ratio at Bismarck from 00 to 06 UTC in that environment. In contrast, observed liquid-equivalent moisture was significantly less than forecast (relatively-speaking), and that compensated for the high-end ratios (and likely aided them through lower moisture content that may have influenced snow crystal structures). That is leading to snowfall amounts that appear in line with expectations from the past day. That said, we certainly won't be surprised if isolated totals greater than 4 inches are observed in locations where snow-to-liquid ratios were maximized through the event. Given good agreement in the consensus of rapid-refresh and high- resolution guidance, we relied on it to build hourly chances of precipitation through the day. That generally means that we are advertising a continued end of snow from west to east early this morning concurrent with decreasing QG forcing as DCVA diminishes aloft and mid-level cold air advection begins behind the 850 and 700 mb trough axes. Upstream ASOS trends support some lingering very light snow or flurries under stratus, but the accumulating snow will end shortly along the Highway 83 corridor and in the James River valley between 12 and 15 UTC. We carried some modest PoPs in the James River valley into the early afternoon though as the mid-level trough won't clear that area until 18 to 21 UTC. A surface high will then quickly move across the area today, and that will keep temperatures cold with forecast highs mainly near zero F again. As that high shifts into eastern SD tonight, there may be an opportunity for enhanced radiational cooling to occur over parts of south central ND this evening. Thus, depending on cloud trends, forecast lows may not be cold enough in spots. Yet another Arctic cold front will be quick on its heels though and is forecast to enter western ND late tonight. A chance of light snow will accompany the front between 06 and 12 UTC. Finally, we need to note that another wind chill advisory may be needed for parts of northwest and central ND tonight and early Monday with a later forecast, as well. .LONG TERM...(Monday through Saturday) Issued at 334 AM CST Sun Dec 11 2016 Well below-normal temperatures will continue through the week. The 00 UTC GFS and ECMWF and their ensembles continued to show a quick-moving, low-amplitude shortwave trough crossing the region Monday. There's a quick-hitting, but noteworthy batch of forcing with this wave per forecast 500-300 mb Q-vector convergence, and guidance generally agrees in simulating light QPF in the cyclonic flow accompanying the wave and a low- and mid-level cold frontal passage early in the day. This could end up being a high PoP/low QPF scenario with a dusting of snowfall possible in some locales Monday morning. Behind the cold front a reinforcing shot of cold air will arrive and deep northwesterly flow will continue through Wednesday keeping a frigid air mass in place. Guidance suggests a blustery period will be in store with boundary layer winds around 20 kt making for breezy conditions Monday through Wednesday. Given the low-density snow pack that's residing on top of an older, deep snow field, this will likely be enough to generate patchy blowing snow and areas of drifting snow in open country. However, analysis of the Baggaley blowing snow model suggests surface winds need to be sustained near 30 mph for headline-worthy blowing snow issues. We'll continue to monitor for signs of that, but the present set of model guidance didn't provide much support for such a scenario. The global model suites continued to suggest a deeper trough will likely eject out of the West and into the Plains by late week. We are carrying a chance of snow in the forecast by Friday since the 00 UTC GFS and ECMWF both supported that possibility, though the details of that trough's evolution remain uncertain. It does look like yet another batch of even colder air could be pulled south- ward into the region behind that wave, though. The multi-model consensus and thus our official forecast therefore call for highs staying well below zero F next Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1215 PM CST Sun Dec 11 2016 High pressure will move across western and central North Dakota through this evening. A reinforcing shot of Arctic air will move into northwest ND this evening and spread south and east through Monday morning. An occasional MVFR ceiling in light snow lingering through 19-20 UTC at KJMS. Otherwise VFR conditions to start the 18Z TAF period. Increasing clouds from northwest to southeast this evening with mainly MVFR ceilings. A band of light snow is expected to affect mainly the southern TAF sites late tonight through Monday morning. Northwest surface flow 5 to 15 knots will diminish and shift west to southwest this afternoon and evening, then back west to northwest Monday, increasing to 10 to 20 knots. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JV SHORT TERM...CJS LONG TERM...CJS AVIATION...TWH
Hazardous weather outlook, Dec 11, 8:43 AM MST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 943 AM CST SUN DEC 11 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121545- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 943 AM CST SUN DEC 11 2016 /843 AM MST SUN DEC 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 30 BELOW ZERO ARE POSSIBLE OVER NORTHWEST AND CENTRAL NORTH DAKOTA TONIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS WIND CHILL VALUES TO 35 BELOW ZERO ARE EXPECTED MUCH OF THE TIME FROM MONDAY THROUGH SATURDAY. PATCHY BLOWING SNOW AND AREAS OF DRIFTING SNOW ARE LIKELY IN OPEN AREAS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
In the hours before
Local storm report, Dec 11, 8:28 AM MST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
928 AM CST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM SNOW HAZEN 47.30N 101.62W
12/11/2016 M3.0 INCH MERCER ND PUBLIC
0.16 INCHES OF MOISTURE RELAYED THROUGH
SOCIAL MEDIA. .
&&Local storm report, Dec 11, 8:47 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM SNOW WATFORD CITY 47.81N 103.28W
12/11/2016 M3.0 INCH MCKENZIE ND PUBLIC
RELAYED THROUGH SOCIAL MEDIA.
&&Local storm report, Dec 11, 11:01 AM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 PM CST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM SNOW HALLIDAY 47.36N 102.34W
12/11/2016 M3.0 INCH DUNN ND PUBLIC
RELAYED THROUGH SOCIAL MEDIA.
&&Local storm report, Dec 11, 11:39 AM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 PM CST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM SNOW GRASSY BUTTE 47.40N 103.25W
12/11/2016 M2.3 INCH MCKENZIE ND CO-OP OBSERVER
SNOW DEPTH IS 12 INCHES.
&&
JVNearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.